Prednisone problems

I can't seem to get any doctors to help me with my symptoms. I have been on Prednisone for 6 months now and I have a lot of side effects. I look as if I am 9 months pregnant and I cannot eat or breathe and hardly can sit up anymore. Plus my blood sugar is extremely high. Aren't the doctors supposed to be testing you and keeping track of all these things while you're on this stuff? I feel like I'm about to croak! Any suggestions?

6 Replies

oldestnewest
  • Hi Cruelchic have you had cyclophosphamide too? are you taking aziathioprine to suppress your immune system too? If so you are supposed to have blood test every month initially To make sure your symptoms are under control. If you feel really bad you need to get back to your consultant. I am under rheumatology and they have a helpline. Or you could contact their secretary and ask to see them or go back to your GP as explain how bad you are feeling. It's often about getting balance of medication right at first. Give Vasculitis uk a call and have a chat to them.

  • My daughter has regular tests and weight checks because she is on prednisone long term. I think you need another doctor who will look after you better.

  • Hi cruelchic,

    You haven't said why you are taking prednisolone. Do you have Vasculitis, what variant do you have, are you on any other immunosupressants and are you under the care of a Consultant?

  • Dear cruelchic,

    Yes I WOULD see your Doctors/Consultants and, although it is not in your nature, make some noise! You should NOT be like this, definitely NOT. As mentioned above, what 'other drugs' are you on (you could be on Prednisolone alone but this IS unlikely). Again, as asked above, what is your 'Condition'? Is it 'Auto-immune' in nature? Lastly, and I do understand that I'm being a 'pain' here, which Hospital are you under?

    Sorry for all the questions-it just helps us to 'Advise' you better.

    Kind regards and hope you fell better soon.

    AndrewT

  • "you could be on Prednisolone alone but this IS unlikely"

    Not if the vasculitis she has is GCA - the ONLY available option is pred, same for PMR although some doctors will use methotrexatre or another DMARD.

  • Why are you taking prednisolone? Do you rake any other medication ? What type of vasculitis do you have?

You may also like...